MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DAVINCI SI; PATIENT SIDE CART, RECERTIFIED

INTUITIVE SURGICAL, INC DAVINCI SI; PATIENT SIDE CART, RECERTIFIED
Model Number 380686-04
Medical Device Problem Code Visual Prompts will not Clear (2281)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted inguinal herniorrhaphy and vasectomy surgical procedure, the system gave a recoverable fault in the patient side manipulator (psm) 3.The customer recovered the fault by deactivating the arm.The customer moved the instrument from psm3 to psm2 to continue with the procedure and the instrument was not recognized, the customer decided to restart the system.After restarting, the issue in the psm3 was solved, the customer plugged the same instrument in the psm2 and again the instrument was not recognized.The customer changed the instrument and put a new one in the psm3.The engagement was successful and the customer decided continue with two arms, psm1 and psm3.After these actions, the customer called the field service engineer (fse) for an error analysis.The fse guided the customer to connect the system in the onsite.During the phone call no errors were observed.The fse continued to analyze the logs until the end of the procedure and no more errors are observed.The procedure was completed robotically with no reported injury.Intuitive surgical, inc.(isi) followed up with the reporter and technical consultant obtained the following additional information: the following actions were taken to resolve the issue to continue the procedure: disabling robotic arm 3 followed by restarting the system with replacement of the robotic instrument and manual disabling of arm 2.The surgeon stopped using arm 2 (manually) due to the issue.The procedure was completed robotically with arm 1, camera arm and arm 3.At the end of the procedure, a review of the system logs was carried out and operational tests were carried out by engineering technician, as the failure was not observed in the tests, the complaint was kept open so that the technical staff could analyze system logs remotely during upcoming procedures.On 03/05/2024, in a remote analysis of the system, the staff identified the return of the failure, so a visit to replace parts was scheduled for 03/08/2024, the control module of robotic arm 3 was replaced, the system was tested and released for use.Recoverable fault 25553 and 25593 were found on the psm3.
 
Additional Manufacturer Narrative
An intuitive surgical, inc.(isi) field service engineer (fse) was dispatched to the customer site to further investigate the reported event.The fse conducted a 4 days fault history query via artemis and a trend was detected.The errors 25554 and 25553 were found related to the remote arm controller (rac) and the errors 23016, 23004 related to the patient side manipulator (psm).The fse replaced the psm and rac to resolve the issue.The system was tested and verified as ready for use.Isi has not received the da vinci products involved with this complaint to perform failure analysis.Therefore, the root cause of the customer reported failure mode has not been determined.A follow-up mdr will be submitted if the product is returned and evaluated and/ or if additional information is received.
 
Additional Manufacturer Narrative
The remote arm controller (rac) has been returned and evaluated by the failure analysis (fa) team.Fa was not able to reproduce the reported complaint.The rac was installed onto surgeon side console (ssc) test system and there was no issue with startup.No problem or error occurred, and the unit ran 10x power cycle and it sat idle for one hour.After, it was tested from printed circuit assembly (pca) system with no errors.

Brand Name
DAVINCI SI
Common Device Name
PATIENT SIDE CART, RECERTIFIED
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key18991925
Report Number2955842-2024-12742
Device Sequence Number20720505
Product Code NAY
UDI-Device Identifier00886874110775
UDI-Public(01)00886874110775
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K081137
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number380686-04
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/01/2024
Supplement Date Received by Manufacturer05/21/2024
Initial Report FDA Received Date03/28/2024
Supplement Report FDA Received Date06/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexUnknown